Edgeworth expansions for sampling without replacement from finite populations

G. Jogesh Babu, Kesar Singh

Research output: Contribution to journalArticlepeer-review

48 Scopus citations


The validity of the one-term Edgeworth expansion is proved for the multivariate mean of a random sample drawn without replacement under a limiting non-latticeness condition on the population. The theorem is applied to deduce the one-term expansion for the univariate statistics which can be expressed in a certain linear plus quadratic form. An application of the results to the theory of bootstrap is mentioned. A one-term expansion is also proved in the univariate lattice case.

Original languageEnglish (US)
Pages (from-to)261-278
Number of pages18
JournalJournal of Multivariate Analysis
Issue number3
StatePublished - Dec 1985

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Numerical Analysis
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Edgeworth expansions for sampling without replacement from finite populations'. Together they form a unique fingerprint.

Cite this